Jan 18, 2012
I recently switched from Atripla after 8 years, to Truvada and Raltegravir. I'm having a hard time getting used to changing taking medication once-a-day to twice a day. In spite of setting dozens of reminder alarms, I'm missing my morning dose by hours and hours, and end up adjusting my night dose to compensate since my doc told me I should take them exactly at 12 hours apart. I've only been on Raltegravir for a month. I'm already afraid I might be causing problems for myself. Can you tell me what the margin of error is for taking Raltegravir? I know Atripla was fairly forgiving, but I don't know what this new medication is like yet. I haven't found enough information on it.
Thank you for your help.
Response from Dr. Young
Hello and thanks for posting.
Anytime one changes a long-held routine, it can be difficult- switching medications or dosing frequency are no different.
A few thoughts. Raltegravir (ISENTRESS) need not be taken exactly 12 hours apart; simply twice daily. Indeed, it is likely much more "forgiving" that even that- the study that indicated twice daily dosing (QDMRK) actually showed that once-daily dosing, while not as good as twice daily, performed pretty well. So, my advice is that if you miss one raltegravir dose, just catch up on the next dose by taking 2 (rather than shifting your 12 hour dosing clock around the day).
Indeed, just figure on taking your medications twice daily- timed around the routine things that you do on a daily, or twice daily basis- for example when you wake and when you go to sleep. Alternatively, you could taken them when you eat breakfast and dinner. Just pick the daily events that are most regular and convenient.
I hope that's helpful and be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.